Oklahoma, 2017

Tornadoes and Flash Flooding in Oklahoma, May 27 to 28, 2017

May 27 to 28, 2017 · NWS OUN · 66 events in 20 counties and zones

Thunderstorms formed in the vicinity of a cold front and dryline late on the 27th and continued till just after midnight on the 28th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$45,000
Crop damage
None recorded
Events
66

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms formed in the vicinity of a cold front and dryline late on the 27th and continued till just after midnight on the 28th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 27, 4:55 PM CST, 46 minutes earlier.

Area forecast discussion, May 27, 4:55 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
555 PM CDT Sat May 27 2017

.DISCUSSION...
The May 28-29, 2017 00 UTC TAF discussion follows:

&&

.AVIATION...
Generally expect VFR conditions to continue at most terminals
through the TAF period. A cold front continues to shift southward
this evening and has already passed through KGAG/KWWR/KPNC/KCSM.
The cold front will pass through all terminals tonight. As the
cold front shifts southward, thunderstorms could impact KOKC and
KOUN this evening. Any thunderstorms could be strong to severe
with gusty, erratic winds, large hail, and temporary ceiling
restrictions. Gusty northerly winds are expected behind the front,
especially late this evening and overnight.

There could be a brief period of MVFR ceilings behind the cold
front. Currently, greatest confidence for lowered ceilings is
across central Oklahoma (KOKC/KOUN) where TEMPOs were included
after midnight.

Northerly winds are expected to continue through the end of the
TAF period.

Mahale

&&

.PREV DISCUSSION... /issued 236 PM CDT Sat May 27 2017/

DISCUSSION...
Complex weather scenario for this evening and tonight. Looking at
as many of the models as possible today, they all have a bit of a
different opinion on how things will play out.

It appears that most likely of these scenarios will be; we will
see some isolated convection develop, initially in our area near
or just ahead of dryline across south central Oklahoma in the 5 to
6 pm time frame. These storms will develop in an environment that
will be very unstable and will likely produce very large hail,
damaging winds and torrential rainfall. Also, a tornado risk will
exist, if a storm can either develop in an area of backed/stronger
surface winds, or with the extreme instability that exists, can
locally enhance the low level helicity/shear.

Elsewhere, storms may then try to develop south and west along an
advancing cold front from Missouri southwest along the I-44
corridor. Many of the models have difficulty in developing storms
as far west as central Oklahoma in the early evening hours.
However, by late evening, the models do develop storms along the
cold front across southern Oklahoma.

This would produce multiple rounds of heavy across parts of
southern Oklahoma, where they received heavy rain late last week.
Because of this possibility, will likely issue flood watch for
portions of south central and southeast Oklahoma overnight.

Some lingering activity will be possible Sunday morning across
southeast Oklahoma, but should clear the area soon enough to
result in a pleasant day Sunday and this will continue on Memorial
day Monday.

Throughout much of the upcoming week we see weak waves make their
way through the southern Plains, which bring/continue rain
chances across the area. Some risk of severe may exist from day to
day, but expect it to remain on the lower/marginal category.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  80  57  85 /  40  10   0   0
Hobart OK         62  82  56  87 /  10   0   0   0
Wichita Falls TX  66  83  59  87 /  40  10   0   0
Gage OK           56  79  53  84 /  10   0   0  10
Ponca City OK     63  80  56  85 /  20   0   0   0
Durant OK         70  81  61  85 /  80  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ019-020-025>030-
     039>041-045-046-050.

     Flood Watch through Sunday morning for OKZ032-040>043-046>048-
     050>052.

TX...None.
&&

10/03/10
Hazardous weather outlook, May 27, 11:38 AM CST, 6 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1238 PM CDT Sat May 27 2017

OKZ004>048-050>052-TXZ083>090-281230-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1238 PM CDT Sat May 27 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a risk of severe storms across portions of Oklahoma and
north Texas.

Location...
An enhanced risk is along and east of a line from Ponca City to
Yukon to Ardmore Oklahoma. A slight risk resides east of a line
from Wakita to east of Hinton to Lawton to Wichita Falls Texas,
up to the enhanced risk.

Timing...
The most likely time for severe storms will be from 4 PM to 4 AM.

Impacts...
Large, damaging hail, up to the size of softballs, and damaging
winds to 80 mph will be the primary concerns. There is a medium
risk for tornadoes with the early, isolated, activity that may
develop along the dry line in south central Oklahoma.

Discussion...
A dry line will continue to develop across portions of central
and southwest Oklahoma and western north Texas. Enough lift may
exist to overcome a strong cap leading to isolated to scattered
storms developing near the dry line late this afternoon and
evening. If these storms develop, they will likely become severe
with large, damaging, hail, possibly approaching the size of
Softballs, and damaging winds up to 70 mph. There will also be a
low chance for tornadoes with these storms since they will be more
likely to stay discrete.

There is also a chance of storms this evening and overnight near
a cold front that will move across the area. These storms would be
more widespread and are expected to develop into one or more line
segments. Some of these storms could also become severe producing
large hail up to the size of golf balls and damaging wind gusts
to 80 mph. The potential for tornadoes will be lower with the
line of storms.

Thunderstorms will remain possible across parts of the area into
Sunday.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations late this
afternoon into tonight.

.Heat...
Heat index values of 103 to 109 will be possible today across
portions of central and south central Oklahoma, and western north
Texas. If you are going to be outdoors, take steps to prevent heat
related illnesses.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few strong to severe storms will remain possible Sunday morning
in parts of south central and southeast Oklahoma, mainly southeast
of a line from Centrahoma to Ardmore Oklahoma.

Thunderstorm chances will return to parts of the area Monday night
and continue through the rest of next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Kurtz

In the hours before

Special weather statement, May 27, 5:25 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
625 PM CDT SAT MAY 27 2017

OKZ046-280000-
Carter OK-
625 PM CDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Carter County Until 700
PM CDT...

AT 616 PM CDT, a strong thunderstorm was located near Lone Grove,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

Locations impacted include...
Ardmore, Lone Grove, Healdton, Wilson, Springer and northwestern Lake
Murray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing rapidly and severe weather may develop
very soon. Stay alert and listen for warnings.

&&

LAT...LON 3411 9750 3428 9746 3435 9708 3410 9707
TIME...MOT...LOC 2316Z 241DEG 26KT 3421 9731

03

The radar

The Norman radar (KTLX), 128 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

44 hail, 13 thunderstorm wind, 4 tornado, 4 flash flood, 1 lightning. Local standard time, as filed.

Hail, Carter

When
May 27, 5:41 PM CST
Where
Carter County, 4 mi W of Lone Grove
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
34.180, -97.330

Hail, Carter

When
May 27, 5:46 PM CST
Where
Carter County, 2.86 mi W of Lone Grove
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.180, -97.310

Hail, Carter

When
May 27, 5:47 PM CST
Where
Carter County, 4 mi W of Lone Grove
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
34.180, -97.330

Hail, Carter

When
May 27, 5:50 PM CST
Where
Carter County, 1.38 mi N of Lone Grove
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.200, -97.260

Hail, Murray

When
May 27, 5:58 PM CST
Where
Murray County, 1.14 mi W of Davis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.500, -97.140

Hail, Murray

When
May 27, 6:26 PM CST
Where
Murray County, Davis
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.500, -97.120

Hail, Carter

When
May 27, 6:28 PM CST
Where
Carter County, 2.39 mi ESE of (Adm)ardmore Apt
Measured
1 in hail
Reported by
Public
Coordinates
34.290, -96.980

Hail, Murray

When
May 27, 6:35 PM CST
Where
Murray County, 0.57 mi W of Sulphur
Measured
2.25 in hail
Reported by
Broadcast Media
Coordinates
34.510, -96.980

Relayed via Twitter.

Hail, Pontotoc

When
May 27, 6:37 PM CST
Where
Pontotoc County, 1.33 mi WNW of Vanoss
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.770, -96.890

Hail, Murray

When
May 27, 6:37 PM CST
Where
Murray County, 2.15 mi NNW of Sulphur
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
34.540, -96.980

Hail, Garvin

When
May 27, 6:45 PM CST
Where
Garvin County, Stratford
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.800, -96.960

Hail, Pontotoc

When
May 27, 6:45 PM CST
Where
Pontotoc County, 6.84 mi W of Byng
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.870, -96.790

Hail, Johnston

When
May 27, 6:49 PM CST
Where
Johnston County, Mill Creek
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
34.400, -96.820

Hail, Pontotoc

When
May 27, 6:57 PM CST
Where
Pontotoc County, 7.91 mi NNE of Vanoss
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
34.868, -96.825

Hail, Stephens

When
May 27, 7:00 PM CST
Where
Stephens County, 1.38 mi N of Duncan
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
34.520, -97.960

Hail, Stephens

When
May 27, 7:02 PM CST
Where
Stephens County, 7.89 mi WSW of Marlow
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.610, -98.090

Hail, Stephens

When
May 27, 7:04 PM CST
Where
Stephens County, 1.38 mi N of Duncan
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.520, -97.960

Spotter reported the hail was covering his yard.

Hail, Grady

When
May 27, 7:12 PM CST
Where
Grady County, Rush Springs
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.780, -97.960

Hail, Stephens

When
May 27, 7:13 PM CST
Where
Stephens County, 2.28 mi E of Duncan
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.500, -97.920

Hail, Comanche

When
May 27, 7:18 PM CST
Where
Comanche County, 2.38 mi ESE of Lawton
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
34.600, -98.350

Hail, Seminole

When
May 27, 7:22 PM CST
Where
Seminole County, Konawa
Measured
1 in hail
Reported by
Social Media
Coordinates
34.960, -96.750

Hail, Coal

When
May 27, 7:27 PM CST
Where
Coal County, 0.57 mi E of Bromide
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.420, -96.480

Hail, Comanche

When
May 27, 7:27 PM CST
Where
Comanche County, 2.38 mi ESE of Lawton
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.600, -98.350

Hail, Johnston

When
May 27, 7:30 PM CST
Where
Johnston County, 4.05 mi W of Wapanucka
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.360, -96.490

Hail, Atoka

When
May 27, 7:49 PM CST
Where
Atoka County, 6.67 mi WNW of Boggy Depot State Park
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.370, -96.410

Hail, Johnston

When
May 27, 7:49 PM CST
Where
Johnston County, 0.57 mi E of Wapanucka
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.370, -96.410

Hail, Pottawatomie

When
May 27, 7:50 PM CST
Where
Pottawatomie County, Maud
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.130, -96.780

Hail, McClain

When
May 27, 8:05 PM CST
Where
McClain County, 3.45 mi S of Washington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.010, -97.480

Hail, McClain

When
May 27, 8:07 PM CST
Where
McClain County, 4.73 mi WSW of Purcell
Measured
4 in hail
Reported by
Public
Coordinates
34.990, -97.450

Hail, Pottawatomie

When
May 27, 8:07 PM CST
Where
Pottawatomie County, Maud
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.130, -96.780

Hail, Coal

When
May 27, 8:13 PM CST
Where
Coal County, 0.69 mi S of Coalgate
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.530, -96.220

Hail, McClain

When
May 27, 8:13 PM CST
Where
McClain County, 1.38 mi N of Purcell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.030, -97.370

Hail, McClain

When
May 27, 8:15 PM CST
Where
McClain County, 1.79 mi SW of Purcell
Measured
1.75 in hail
Reported by
Public
Coordinates
34.990, -97.390

Hail, Cleveland

When
May 27, 8:31 PM CST
Where
Cleveland County, 7.46 mi SSE of Lake Thunderbird Dam
Measured
1.75 in hail
Reported by
Public
Coordinates
35.120, -97.170

Hail, Garvin

When
May 27, 8:31 PM CST
Where
Garvin County, 3.97 mi SE of Elmore City
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
34.580, -97.350

Hail, Garvin

When
May 27, 8:32 PM CST
Where
Garvin County, 3.16 mi WNW of Hennepin
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
34.530, -97.400

Hail, Coal

When
May 27, 8:53 PM CST
Where
Coal County, 1.33 mi ESE of Coalgate
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.530, -96.200

Thunderstorm Wind, Murray

When
May 27, 9:09 PM CST
Where
Murray County, Davis
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.500, -97.120

No damage reported.

Thunderstorm Wind, Carter

When
May 27, 9:17 PM CST
Where
Carter County, 1.38 mi N of Springer
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.330, -97.140

No damage reported.

Tornado, Carter

When
May 27, 9:17 PM CST to 9:18 PM CST
Where
Carter County, 4.19 mi NNW of (Adm)ardmore Apt to 4.1 mi NNW of (Adm)ardmore Apt
Rating
EFU
Path length
0.13 mi
Path width
50 yd
Continued into
Murray, Ok (OUN)
Reported by
Broadcast Media
Coordinates
34.359, -97.037

A television storm chaser observed a tornado develop about 3 miles south-southeast of Dougherty. The tornado is believed to have moved through a small portion of rural Carter County before crossing the Washita River into Murray County. No damage is known to have occurred.

Tornado, Murray

When
May 27, 9:18 PM CST to 9:21 PM CST
Where
Murray County, 3.03 mi SSE of Dougherty to 5.37 mi SE of Dougherty
Rating
EFU
Path length
2.7 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
34.358, -97.035

A television storm chaser observed a tornado develop about 3 miles south-southeast of Dougherty. The tornado is believed to have moved into Murray County after touching down in Carter County and crossing the Washita River. No damage was reported in the area.

Lightning, Murray

When
May 27, 9:30 PM CST
Where
Murray County, Turner Falls
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
34.430, -97.150

A man was struck by lightning near Turner Falls. His clothes were blown from his body and he suffered severe burns, temporary paralysis, and hearing loss.

Hail, Ellis

When
May 27, 9:33 PM CST
Where
Ellis County, Fargo
Measured
2.75 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.370, -99.620

Vehicles and houses damaged by wind blown hail.

Hail, Lincoln

When
May 27, 9:35 PM CST
Where
Lincoln County, 2.25 mi W of Prague
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.490, -96.730

Thunderstorm Wind, Pontotoc

When
May 27, 9:35 PM CST
Where
Pontotoc County, 5.27 mi SW of Fittstown
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
34.560, -96.700

Tornado, Johnston

When
May 27, 9:39 PM CST to 9:41 PM CST
Where
Johnston County, 3.65 mi W of Troy to 2.17 mi W of Troy
Rating
EFU
Path length
1.5 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
34.332, -96.844

Numerous spotters observed a tornado west of Troy. No damage was reported and the location is estimated.

Flash Flood, Murray

When
May 27, 9:45 PM CST to May 28, 12:45 AM CST
Where
Murray County, 1.15 mi WNW of Sulphur to 0.49 mi WSW of Sulphur
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.514, -96.989

Some roads that typically flood were barricaded due to flowing water.

Thunderstorm Wind, Johnston

When
May 27, 9:47 PM CST
Where
Johnston County, 2.37 mi SSE of Troy
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.300, -96.760

No damage reported.

Hail, Johnston

When
May 27, 9:48 PM CST
Where
Johnston County, Mill Creek
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
34.400, -96.820

Hail, Woodward

When
May 27, 9:55 PM CST
Where
Woodward County, 0.89 mi SE of Sharon
Measured
2.75 in hail
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.270, -99.330

Reports of windows broken.

Thunderstorm Wind, Woodward

When
May 27, 9:55 PM CST
Where
Woodward County, 1.81 mi WSW of Woodward
Measured
61 kt (70 mph) measured gust
Property damage
$20,000
Reported by
Mesonet
Coordinates
36.420, -99.420

Also EM reported numerous power lines, utility poles, and trees down as well as awnings and outbuildings damaged.

Thunderstorm Wind, Woodward

When
May 27, 10:00 PM CST
Where
Woodward County, Mutual
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.230, -99.170

Numerous windows were blown out.

Thunderstorm Wind, Coal

When
May 27, 10:00 PM CST
Where
Coal County, 0.69 mi S of Coalgate
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.530, -96.220

Multiple trees and power lines were downed on the south side of Coalgate.

Flash Flood, Lincoln

When
May 27, 10:02 PM CST to May 28, 1:02 AM CST
Where
Lincoln County, 1.57 mi ESE of Meeker to 1.7 mi SW of Prague
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.490, -96.865

Flooding was reported along highway 62 between Meeker and Prague causing a significant traffic back up.

Tornado, Jefferson

When
May 27, 10:06 PM CST to 10:13 PM CST
Where
Jefferson County, 8.71 mi WNW of Ringling to 6.67 mi WNW of Ringling
Rating
EFU
Path length
2.52 mi
Path width
100 yd
Reported by
Broadcast Media
Coordinates
34.219, -97.735

A tornado was observed by a television storm chaser south of Loco and west-northwest of Ringling. No damage was reported and the specific path is estimated.

Thunderstorm Wind, Woodward

When
May 27, 10:15 PM CST
Where
Woodward County, 7.76 mi ESE of Mutual
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.190, -99.040

Flash Flood, Pottawatomie

When
May 27, 10:24 PM CST to May 28, 1:24 AM CST
Where
Pottawatomie County, 9.97 mi ENE of Johnson to 10.68 mi E of Johnson
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.452, -96.670

Water was over highway 99.

Flash Flood, Lincoln

When
May 27, 10:25 PM CST to May 28, 1:25 AM CST
Where
Lincoln County, 0.81 mi WNW of Prague to 0.75 mi SW of Prague
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.495, -96.703

Water was over roads in town.

Thunderstorm Wind, Jefferson

When
May 27, 10:25 PM CST
Where
Jefferson County, 1.08 mi NNW of Ringling
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
34.194, -97.597

Three power poles were snapped on highway 89 one half mile north of Ringling. Time estimated by radar.

Thunderstorm Wind, Major

When
May 27, 10:27 PM CST
Where
Major County, Chester
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.220, -98.920

Several power poles downed.

Thunderstorm Wind, Jefferson

When
May 27, 10:30 PM CST
Where
Jefferson County, 0.69 mi N of Ringling
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
34.190, -97.590

Hail, Carter

When
May 27, 11:13 PM CST
Where
Carter County, 1.71 mi W of Ardmore
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.170, -97.170

Thunderstorm Wind, Carter

When
May 27, 11:20 PM CST
Where
Carter County, 2.15 mi NNE of Lone Grove
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.210, -97.250

Thunderstorm Wind, Garfield

When
May 27, 11:57 PM CST
Where
Garfield County, 1.11 mi E of (End)vance Afb Enid
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
36.340, -97.900

Hail, Garvin

When
May 28, 12:48 AM CST
Where
Garvin County, Pauls Valley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.740, -97.220

Hail, McClain

When
May 28, 12:54 AM CST
Where
McClain County, 2.99 mi SSW of Wayne
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
34.880, -97.340

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyThe tornado archive for Oklahoma, 2017Warnings in Oklahoma, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 695919, 695920, 695921, 695922, 695924, 695925, 695926, 695927, 695928, 695929, 695930, 695931, 695932, 695933, 695934, 695935, 695936, 695937, 695938, 695939, 695940, 695941, 695942, 695943, 695944, 695945, 695946, 695947, 695948, 695949, 695950, 695951, 695952, 695953, 695954, 695955, 695956, 695957, 695958, 702866, and more.